MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-84
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the tuftex otw embolectomy catheter balloon burst during use on the patient.No injury was reported.
 
Additional Manufacturer Narrative
The complaint device was received for evaluation and the reported event was confirmed.The balloon was observed ruptured upon return.While the reported issue was confirmed, the precise cause for the damage is unknown.No patient injury was reported as a result of the issue.Balloon ruptures are possible due to the nature of the procedure this device is used for.Our ifu provides the following warning related to the possibility of balloon ruptures: arterial rupture or balloon failure due to sharp calcified plaque may occur.The possibility of balloon rupture must be taken into account when considering the risks involved in the catherization procedure.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.

Brand Name
TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key16140537
Report Number1220948-2023-00001
Device Sequence Number12466688
Product Code DXE
UDI-Device Identifier00840663100743
UDI-Public(01)00840663100743
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number1651-84
Device Catalogue Number1651-84
Device Lot NumberQOT1460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2022
Initial Report FDA Received Date01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown